MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter fracture occurred.The target lesion was located in the adrenal vein.A direxion hi-flo fathom-16 was selected for use.During the procedure upon removal of the device from the patient's body, it was noted that the catheter was fractured approximately 25cm from the distal tip.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
It was reported that catheter fracture occurred.The target lesion was located in the adrenal vein.A direxion hi-flo fathom-16 was selected for use.During the procedure upon removal of the device from the patient's body, it was noted that the catheter was fractured approximately 25cm from the distal tip.The procedure was completed with another of the same device.No patient complications were reported.It was further reported that the device was just removed over the fathom wire at which time the fracture was noticed.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Analysis of the tip, inner/outer shaft and hub/strain relief included microscopic and visual inspection.Inspection revealed the outer shaft fractured 52.5 cm from the strain relief, and the inner shaft was found damaged.Inspection of the rest of the device found no other damage or defect.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9119524
Report Number2134265-2019-11612
Device Sequence Number2812027
Product Code KRA
UDI-Device Identifier08714729839682
UDI-Public08714729839682
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2020
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0022653016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1